Good morning guys, Jack threw up yesterday afternoon with just a little spec of blood in his vomit. Called vet and they stated that since he was alert and not lethargic to just give him 20 mg of pepcid and remove food for 12 hours and minimize his water intake.Overnight he was coughing and slowly started coughing up more and more blood. As far as i know he did not eat anything strange and he is not the type of dog to eat just anything. He walked well both last night and this morning. The blood is mixed with phelgm and he still acts ok except for when he coughs. He also is on dermaxx for possible arthritis, although i did not give him his pill since day before this started. I will be taking him to vet this morning but in the meantime anyone have any suggestions or clues. He is 7 years old and weights about 95 #'s.
Definitly go to the vet.... let us know how what the vet says. Are you sure he didn't eat anything bad?
Rachel, Keith, Scarlett & Avery = One happy little Family
"A dog has no use for fancy cars, big homes, or designer clothes. A water log stick will do just fine. A dog doesn't care if your rich or poor, clever or dull, smart or dumb. Give him your heart and he'll give you his. How many people can you say that about? How many people can make you feel rare and pure and special? How many people can make you feel extraordinary?"- John Grogan
He needs to see a vet. Blood while coughing is probably not about anything he ate.
Sharon, Blaise and Diesel.
How long has he been on Deramaxx for?
He started taking it about 2 weeks ago for 7 days. It helped him greatly. After he was finished he slowly started getting slow again and restarted about 3 days ago. I had only given him his dose for 2 days before the coughing started and i did not give him his dose the day he started getting ill. The vet stated that if it was going to be permanent we would have to do some test to ensure it would not affect his liver. The pills work because even with only 2 days of treatment Jack was more energetic and had better mobility.
Those kind of meds can be very hard on their systems.
I am a member of another board (orthodogs) and there is a dog there that was on Deramaxx and suffered kidney failure....it started with vomitting. Once off the meds and with some treatment from the vets the dog did recover.
I don't want to scare you with this...but if I had to guess I would say the most likely culprit is the Deramaxx.
Here is the post from the other board:
I have spent an excruciating two weeks now after seeing the surgeon for a possible knee surgery on Polly's other knee. He send her home with Deramaxx, a week of taking it and she started throwing up and then became incontinent. She went into the hospital on Saturday with Acute Renal/Kidney Failure. There are are websites galore alerting to the fact that this drug causes bleeding stomach ulcers, kidney failure, liver failure, heart problems, and death! There are numbers to call to report problems.
NSAIDS, which dermaxx is, can cause stomach bleeding.
♣ Laura ♣
good evening guys. Quick update, Jack had to be admitted to vet hospital after regular vet deemed him seriously ill. It's pnemonia. hopefully he can get out tomorrow
So very sorry to read that Jack is so sick. Sending healing thoughts and prayers to you and Jack. Abbey had pnemonia 3 years ago and it was a long hard road. Sending the very best for a speedy recovery.
I am sorry to hear Jack is ill. Good thoughts coming.